Alert archive / Indiana / Special Weather Statements in 2024
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 16, 2024, 12:21 AM EDT for 7 counties in Indiana. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2024, 12:21 AM EDT (04:21 UTC)
- Expired
- Jul 16, 2024, 1:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.00 in
- Wind
- 55
Counties Boone County, IN, Hamilton County, IN, Hendricks County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 37 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 12:43 AM EDT | TSTM WND GST 55 | Westfield, IN | |
| Jul 16, 12:44 AM EDT | TSTM WND DMG | 1 Sw Cicero, IN | Delayed report. Tree snapped. |
| Jul 16, 1:00 AM EDT | TSTM WND DMG | 1 E Carmel, IN | At least one large tree down with multiple large branches down throughout the nearby area. Time estimated from radar. |
| Jul 16, 1:04 AM EDT | TSTM WND GST 58 | 1 Sw Indianapolis Int'L, IN | ASOS station KIND Indianapolis. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3169 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 22.3
The text
As transmitted.
004
WWUS83 KIND 160421
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
1221 AM EDT Tue Jul 16 2024
INZ029-030-035>037-039-040-043>048-054-055-160500-
Johnson IN-Montgomery IN-Clinton IN-Putnam IN-Hendricks IN-
Madison IN-Hancock IN-Vermillion IN-Tippecanoe IN-Morgan IN-
Fountain IN-Boone IN-Parke IN-Hamilton IN-Marion IN-
1221 AM EDT Tue Jul 16 2024
...Strong thunderstorms will impact portions of southwestern Madison,
western Hancock, southern Fountain, southern Tippecanoe, northern
Morgan, northwestern Johnson, northern Parke, Marion, Boone,
Hamilton, central Vermillion, Putnam, southwestern Clinton, Hendricks
and Montgomery Counties through 100 AM EDT...
At 1221 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Lebanon to 7 miles south
of Crawfordsville to 6 miles east of Rockville. Movement was east at
55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indianapolis, Crawfordsville, Carmel, Fishers, Noblesville,
Greenwood, Lawrence, Plainfield, Brownsburg, Lebanon, Beech Grove,
Zionsville, Martinsville, Speedway, Greencastle, Mooresville,
Danville, Southport, Newport, and Westfield.
This includes the following highways...
Interstate 65 between mile markers 98 and 150.
Interstate 69 between mile markers 200 and 216.
Interstate 70 between mile markers 48 and 97.
Interstate 74 between mile markers 22 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
central and west central Indiana.
&&
LAT...LON 4010 8715 4023 8706 4011 8576 3970 8593
3970 8595 3965 8595 3941 8637 3994 8753
3995 8752
TIME...MOT...LOC 0421Z 292DEG 47KT 4015 8660 3995 8685 3979 8711
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
GMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 10:07 PM EDT, 2 hours 14 minutes earlier. Its key messages:
- Thunderstorms with damaging wind potential late this evening and tonight
- Flash flooding possible across portions of the area tonight through tomorrow
- Pleasant weather with cooler temperatures and lower humidity Thursday into the weekend
Area forecast discussion, Jul 15, 10:07 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1007 PM EDT Mon Jul 15 2024 .KEY MESSAGES... - Thunderstorms with damaging wind potential late this evening and tonight - Flash flooding possible across portions of the area tonight through tomorrow - Pleasant weather with cooler temperatures and lower humidity Thursday into the weekend && .FORECAST UPDATE... Issued at 1007 PM EDT Mon Jul 15 2024 A severe QLCS across northern and central Illinois continues to march east southeast this evening. The environment ahead of the storms remains very unstable, with MLCAPEs of 4000-5000 J/kg. The storms in central Illinois appear to be moving southeast along the old boundary that was seen on visible satellite earlier this afternoon. Given that track and current speed puts the storms in far western/northwestern central Indiana between 11pm and midnight. Given the available instability, even with some diurnal weakening there will be plenty left for the storms to feed on. The question remains on whether the cold pool from the storms will race out ahead of the line enough to weaken them. HRRR/WoFS both show the storms remaining well defined as they enter the forecast area, but both show some weakening as they move deeper into central Indiana. Will watch closely, but still feel that damaging winds remain a decent threat across the northern forecast area into the overnight hours. (Note that the storms are moving faster than the latest HRRR runs.) Heavy rain will also remain a threat tonight as the low level jet may cause additional storms to train on the western side of the line overnight. Thus, for now, overall thinking of severe threat and flooding threat remains relatively unchanged. Tweaked PoPs based on latest radar and model trends. Also made some minor changes to temperatures given the expected rain cooled air behind the line. && .SHORT TERM (This evening through Tuesday)... Issued at 207 PM EDT Mon Jul 15 2024 An active convective period continues with challenges regarding thunderstorm timing and intensity, inherent to uncertainty with mesoscale details. It appears that thunderstorm formation this afternoon will be limited or non-existent across central Indiana, and a round of thunderstorms will arrive late this evening with damaging wind potential into the night. We are also concerned about flash flooding potential tonight through part of tomorrow. See meteorological analysis for more details. On the synoptic scale, we remain on the southern periphery of midlevel westerly flow. Perturbations within the flow are likely significantly augmented by diurnal convective blow-ups. Modeling of this process requires mesoscale precision in the initial conditions that isn't always possible, and can spiral into chaos quickly. This is the reason for the diversity we're seeing among the CAMs with regards to placement and timing of convection. It is important not to focus on any one specific model in this pattern. Our three main concerns as far as weather impacts are: 1. Dangerous heat 2. Severe thunderstorms with damaging wind 3. Flash flooding In regards to the near-term heat, through early evening temperatures and dew points will be high enough to meet traditional Heat Advisory criteria (105F heat index) across portions of central Indiana. In the latest ACARS vapor sounding and short term model guidance, it appears that moisture depth is sufficient to preclude mixing of drier air and meaningful fall dew points through the diurnal peak. Southwesterly breeze and some cloud cover from diurnal cumulus are components that will keep the Wet Bulb Globe Temperature risk category contained slightly, though still "high". Thunderstorm development today should be isolated at most given residual subsidence-enhanced capping. Evidence of this can be seen in laminar flat look to cumulus field in visible satellite imagery all the way back into Illinois. Water vapor channel imagery shows core of the subsidence moving east early this afternoon. It's possible the stronger capping may exit before peak diurnal period sufficient for a few convective cells, especially near any residual mesoscale boundaries, but this is low probability. Upstream over Iowa and closer to the influence of a weak midlevel impulse, diurnal convection will develop later this afternoon. Given the magnitude of instability, thunderstorms should become quite robust. This will occur at the southern periphery of stronger westerlies aloft and sufficient shear values for a forward- propagating MCS to evolve. The downstream environment would favor approximately 30-40 mph east-southeasterly system motion. Moderate shear would probably support trailing stratiform rain quickly evolving and enhancing the cold pool, perhaps more than modeled. Thus, confidence in an MCS impacting a good portion of central Indiana late this evening and overnight is fairly high. Wind damage is the primary threat and there is at least a low chance of significant wind damage, especially earlier in the night before it begins to outpace the better parameter space. Northwest portions of central Indiana, including Newport, Lafayette, Crawfordsville, and Kokomo have the highest potential for wind damage, tapering somewhat with southeastward extent into the Indy metro and eastward later in the night. Flash flood concerns today and tonight are multi-faceted. Given recent rainfall (1-2 inches and locally higher over the past 72 hours) even a quick-moving forward-propagating MCS with limited duration of heavy rates could have some flash flood concern. These systems tend to be quite efficient rainfall producers in a short amount of time, and could easily exceed latest RFC 1-hour flash flood guidance of around 1.50 inches across the northern third of central Indiana. This would yield marginal/low-end flooding or flash flooding, most likely. Of greater concern is a relatively low probability scenario later tonight on the western flank of MCS cold pool, and how it interacts with the low level jet. It appears back-building and training are possible across a focused area that is difficult to pin down at this time. Warm cloud depth is seasonally large with model indications of rich moisture in this layer. In fact, overall precipitation efficiency may be enhanced by an east-west band of mid-upper level moisture. Uncertainties remain on where a mesoscale convective flash flooding scenario could potentially evolve, but the potential magnitude despite spatial coverage combined with aforementioned more widespread low-end threat justifies a Flood Watch. Uncertainties grow further tomorrow on the severe and flooding potential. This will largely depend on where the remnant MCS cold pool resides during the afternoon once diurnal destabilization occurs. The synoptic front will still be lagging to the northwest so another active convective day seems likely, largely driven by mesoscale details that we can't resolve with precision at this time. There may be an ongoing flood/flash flood threat early with residual convection, given indications of modest instability remaining and the aforementioned reasons for potentially locally heavy rainfall amounts. In addition to flooding, moderate instability developing later in the day but with marginal deep layer shear should mean sporadic damaging wind potential from loosely organized multicell clusters is the main severe threat. Again, this is conditional on mesoscale details, as one plausible scenario would hold this threat primarily to our south. There is some potential for dangerous heat across far southern portions of our forecast area tomorrow. We will not issue a Heat Advisory at this time due to uncertainties on how far south the cold pool from overnight convection will be, residual midlevel clouds, and potential ongoing convection or development before peak heating. Will reevaluate tonight and early tomorrow based on trends with convection. && .LONG TERM (Tuesday night through Monday)... Issued at 207 PM EDT Mon Jul 15 2024 Wednesday, it appears that the synoptic front will be across our south or just south of the area. We'll continue low probabilities but confine them a little further south than the previous forecast. Drier/cooler continental air mass will lag some until the amplifying synoptic trough axis moves through late Wednesday. The air mass change will be most noticeable Thursday continuing into the weekend before gradually modifying Sunday into early next week. Moisture returns then, but the synoptic flow pattern is rather quiescent. Organized precipitation appears unlikely but we may enter a scenario next week with diurnal isolated to scattered convection daily. After a period of 5-10F negative temperature anomalies relative to mid- July climo, temperatures should return to near climo next week. For the day 8-14 day period there's not a strong signal of above or below average precipitation or temperatures at this time. && .AVIATION (00Z TAF Issuance)... Issued at 749 PM EDT Mon Jul 15 2024 Impacts: - Line of weakening thunderstorms moving through overnight from northwest to southeast. MVFR or worse possible in this. - Nonzero chance of MVFR ceilings Tuesday morning - Southerly wind gusts to around 20kts Tuesday Discussion: Current convection should remain south and east of the TAF sites. Focus then turns to a thunderstorm complex that will move in after 04Z. Unfortunately questions still remain in specific timing and how long it will survive southeast. For now, added a TEMPO group to KLAF/KIND, with highest confidence in this TEMPO for KLAF. Strong winds are possible in these storms along with MVFR and worse conditions. After the storms exit, some light showers may linger with a lower potential for MVFR ceilings. Additional storms could develop Tuesday afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday afternoon for INZ021-028>031-035>049- 051>057. Flood Watch from 8 AM EDT Tuesday through late Tuesday night for INZ060>065-067>072. && UPDATE...50 SHORT TERM...BRB/Ryan LONG TERM...BRB AVIATION...50
Hazardous weather outlook, Jul 15, 10:23 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1023 PM EDT Mon Jul 15 2024 INZ021-028>031-035>049-051>057-060>065-067>072-170230- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 1023 PM EDT Mon Jul 15 2024 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. A thunderstorm complex will bring the risk for damaging winds and flash flooding to central Indiana from near midnight into the overnight. Storms could move as fast as 50 to 60 mph, generally to the east or southeast. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms with heavy rainfall could produce flash flooding across portions of central Indiana on Tuesday. A few severe thunderstorms are possible as well. Heat index values to around 100 degrees are possible Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through Tuesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 15, 7:30 PM EDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
730 PM EDT Mon Jul 15 2024
INZ057-152345-
Rush IN-
730 PM EDT Mon Jul 15 2024
...A strong thunderstorm will impact portions of northeastern Rush
County through 745 PM EDT...
At 730 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rushville, or 15 miles west of Connersville, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rushville, Glenwood, and Mays.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3962 8552 3979 8550 3979 8530 3959 8530
TIME...MOT...LOC 2330Z 277DEG 24KT 3969 8543
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CMLocal storm report, Jul 15, 8:08 PM EDT, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
808 PM EDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail 1 N Beanblossom 39.33N 86.26W
07/15/2024 M1.00 Inch Brown IN Emergency Mngr
Time estimated.
&&Special weather statement, Jul 15, 11:54 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1154 PM EDT Mon Jul 15 2024
INZ043>045-051-052-060-061-160430-
Clay IN-Putnam IN-Greene IN-Parke IN-Vermillion IN-Vigo IN-
Sullivan IN-
1154 PM EDT Mon Jul 15 2024
...Strong thunderstorms will impact portions of Vigo, Sullivan, Clay,
Parke, northwestern Greene, Vermillion and northwestern Putnam
Counties through 1230 AM EDT...
At 1154 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chrisman to Westfield to near Neoga.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Terre Haute, Greencastle, Brazil, Clinton, Sullivan, Rockville,
Newport, West Terre Haute, Jasonville, Fairview Park, Shelburn,
Prairieton, Prairie Creek, Farmersburg, Seelyville, Montezuma,
Dugger, Knightsville, Clay City, and Hymera.
This includes Interstate 70 between mile markers 1 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
southwestern and west central Indiana.
&&
LAT...LON 3922 8757 3925 8757 3925 8760 3928 8761
3930 8760 3931 8762 3934 8758 3935 8753
3989 8753 3992 8748 3976 8669 3902 8731
3896 8752 3898 8757 3906 8757 3909 8762
3910 8762 3911 8765 3912 8763 3914 8766
TIME...MOT...LOC 0354Z 325DEG 28KT 3980 8763 3947 8798 3935 8855
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GMLocal storm report, Jul 15, 11:56 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1156 PM EDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM Tstm Wnd Gst 1 SW Purdue University 40.42N 86.93W
07/15/2024 M75 MPH Tippecanoe IN ASOS
ASOS station KLAF W. Lafayette - Purdue
Univ. Arpt.
&&Local storm report, Jul 16, 12:01 AM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1201 AM EDT Tue Jul 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM Tstm Wnd Dmg Purdue University 40.43N 86.92W
07/15/2024 Tippecanoe IN Emergency Mngr
A couple of trees snapped.
&&Special weather statement, Jul 16, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1221 AM EDT Tue Jul 16 2024
INZ029-030-035>037-039-040-043>048-054-055-160500-
Johnson IN-Montgomery IN-Clinton IN-Putnam IN-Hendricks IN-
Madison IN-Hancock IN-Vermillion IN-Tippecanoe IN-Morgan IN-
Fountain IN-Boone IN-Parke IN-Hamilton IN-Marion IN-
1221 AM EDT Tue Jul 16 2024
...Strong thunderstorms will impact portions of southwestern Madison,
western Hancock, southern Fountain, southern Tippecanoe, northern
Morgan, northwestern Johnson, northern Parke, Marion, Boone,
Hamilton, central Vermillion, Putnam, southwestern Clinton, Hendricks
and Montgomery Counties through 100 AM EDT...
At 1221 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Lebanon to 7 miles south
of Crawfordsville to 6 miles east of Rockville. Movement was east at
55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Indianapolis, Crawfordsville, Carmel, Fishers, Noblesville,
Greenwood, Lawrence, Plainfield, Brownsburg, Lebanon, Beech Grove,
Zionsville, Martinsville, Speedway, Greencastle, Mooresville,
Danville, Southport, Newport, and Westfield.
This includes the following highways...
Interstate 65 between mile markers 98 and 150.
Interstate 69 between mile markers 200 and 216.
Interstate 70 between mile markers 48 and 97.
Interstate 74 between mile markers 22 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM EDT for
central and west central Indiana.
&&
LAT...LON 4010 8715 4023 8706 4011 8576 3970 8593
3970 8595 3965 8595 3941 8637 3994 8753
3995 8752
TIME...MOT...LOC 0421Z 292DEG 47KT 4015 8660 3995 8685 3979 8711
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Fountain, Montgomery, Parke and 4 more | 39 min |
| Jul 15, 11:54 PM EDT | Special Weather Statement | IND | Clay, Parke, Putnam, Sullivan, Vermillion, Vigo | 36 min |
| Jul 15, 11:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Fountain, Montgomery, Parke and 3 more | 31 min |
| Jul 16, 12:16 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Howard, Madison and 3 more | 29 min |
| Jul 16, 12:29 AM EDT | Special Weather Statement | IND | Clay, Parke, Vermillion, Vigo | 31 min |
| Jul 16, 12:44 AM EDT | Special Weather Statement | IND | Delaware, Howard, Madison, Tipton | 31 min |
| Jul 16, 12:53 AM EDT | Special Weather Statement | IND | Clay, Greene, Owen, Sullivan, Vigo | 37 min |
| Jul 16, 12:58 AM EDT | Special Weather Statement | IND | Hamilton, Hancock, Hendricks, Henry, Johnson, Marion and 3 more | 32 min |
| Jul 16, 1:06 AM EDT | Severe Thunderstorm Warning | IND | Brown, Hamilton, Hancock, Hendricks, Henry, Johnson and 5 more | 24 min |
| Jul 16, 1:14 AM EDT | Special Weather Statement | IND | Delaware, Henry, Randolph | 46 min |
| Jul 16, 1:29 AM EDT | Special Weather Statement | IND | Bartholomew, Decatur, Hancock, Johnson, Marion, Morgan and 2 more | 46 min |
| Jul 16, 2:20 AM EDT | Special Weather Statement | IND | Jackson, Jennings | 40 min |
Nearby
Special Weather Statements in Indiana, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.